Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 494, NWS Jackson, MS

August 5, 2005Hinds County, Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 5, 2005, 4:36 PM CDT for Hinds County, Rankin County, Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 5, 2005, 4:36 PM CDT (21:36 UTC)
Expired
Aug 5, 2005, 5:16 PM CDT
In force
40 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Hinds County, MS, Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 10 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 5, 4:37 PM CDTTSTM WND DMG4 Nne Brandon, MSA COUPLE OF TREES DOWN ALONG GRANTS FERRY RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2005-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 442 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2005-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
442 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 052136
SVRJAN
MSC049-121-052215-
/O.NEW.KJAN.SV.W.0494.050805T2136Z-050805T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT FRI AUG 5 2005

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HINDS COUNTY IN CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF DOWNTOWN JACKSON
  WESTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...BRANDON

* UNTIL 515 PM CDT

* AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  LOWER ROSS BARNETT RESERVOIR...OR ABOUT 7 MILES NORTH OF BRANDON...
  AND MOVING SOUTHWEST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PEARL BY 445 PM CDT
  RICHLAND AND DOWNTOWN JACKSON BY 450 PM CDT
  FLORENCE AND SOUTH JACKSON BY 455 PM CDT
  BYRAM BY 500 PM CDT
  TERRY BY 510 PM CDT

LAT...LON 3240 8987 3240 9012 3205 9058 3205 8998

$$

MME
3 follow-up statements
000 
WWUS54 KJAN 052153
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
452 PM CDT FRI AUG 5 2005

MSC049-121-052215-
/O.CON.KJAN.SV.W.0494.000000T0000Z-050805T2215Z/
HINDS MS-RANKIN MS-
452 PM CDT FRI AUG 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR
WESTERN RANKIN AND SOUTHEASTERN HINDS COUNTIES...

AT 450 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
LOCATED NEAR FLOWOOD...MOVING SOUTHWEST AT 25 MPH.  PENNY SIZED HAIL 
WAS REPORTED IN THE CASTLEWOODS AREA AT 445 PM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOWNTOWN JACKSON AND RICHLAND BY 505 PM CDT
  SOUTH JACKSON...I 55 EXIT 88 AT TAYLORSVILLE AND 9 MILES 
  NORTHWEST OF FLORENCE BY 510 PM CDT
  I 55 EXIT 85 AT BYRAM...BYRAM...6 MILES NORTH OF I 55 EXIT 81 2
  NORTH OF TERRY AND 9 MILES NORTH OF TERRY BY 515 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3240 8987 3240 9012 3205 9058 3205 8998

$$

DAB
000 
WWUS54 KJAN 052201
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT FRI AUG 5 2005

MSC049-121-052215-
/O.CON.KJAN.SV.W.0494.000000T0000Z-050805T2215Z/
HINDS MS-RANKIN MS-
459 PM CDT FRI AUG 5 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM CDT FOR
WESTERN RANKIN AND SOUTHEASTERN HINDS COUNTIES...

AT 458 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED NEAR BYRAM...OR ABOUT NEAR RICHLAND...
MOVING SOUTHWEST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...TERRY...BETWEEN EXITS 78 AND 
81 ON INTERSTATE 55...BY 510 PM CDT

ANOTHER SEVERE THUNDERSTORM WAS LOCATED ABOUT 10 MILES SOUTHEAST OF 
LEARNED.  THIS THUNDERSTORM WAS ALSO MOVING SOUTHWEST AROUND 25 
MILES AN HOUR.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3240 8987 3240 9012 3205 9058 3205 8998

$$

DAB
000 
WWUS54 KJAN 052216
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
516 PM CDT FRI AUG 5 2005

MSC049-121-052226-
/O.EXP.KJAN.SV.W.0494.000000T0000Z-050805T2215Z/
HINDS MS-RANKIN MS-
516 PM CDT FRI AUG 5 2005

...THE SEVERE THUNDERSTORM WARNING FOR RANKIN AND HINDS COUNTIES
EXPIRED AT 515 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LEVELS.

FURTHER STATEMENTS WILL BE ISSUED BY THE NATIONAL WEATHER SERVICE IN 
JACKSON AS CONDITIONS WARRANT.

LAT...LON 3240 8987 3240 9012 3205 9058 3205 8998

$$

DAB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 3:36 PM CDT, 1 hour earlier.

Area forecast discussion, Aug 5, 3:36 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT FRI AUG 5 2005

.DISCUSSION...TWO WEATHER FEATURES CONTINUE TO AFFECT WEATHER ACROSS
THE SOUTHEAST THIS AFTERNOON.  THE FIRST IS A NEARLY STATIONARY
FRONT...WHICH REMAINS DRAPED FROM NORTH TEXAS INTO THE OHIO VALLEY.
IT HAS SERVED AS A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT
ACROSS NORTHWEST ARKANSAS.  THE SECOND IS THE COMBINATION OF AN
INVERTED SURFACE TROUGH/WEAK LOW PRESSURE AREA AND WEAK UPPER-LEVEL
SHEAR AXIS.  ONCE AGAIN...THIS COMBINATION OF FEATURES HAS AIDED IN
THUNDERSTORM DEVELOPMENT A LITTLE CLOSER TO HOME.

THE SHEAR AXIS/TROUGH COMBINATION IS EXPECTED TO INITIALLY DRIFT
WESTWARD AS THE UPPER RIDGE KIND OF FLATTENS OUT.  A SHORTWAVE
TROUGH...MOVING ACROSS SOUTHERN CANADA/GREAT LAKES REGION...WILL
LIKELY PICK UP THE UPPER-LEVEL SHEAR AXIS THIS WEEKEND...DEVELOP THE
WAVE A LITTLE MORE...AND BRING IT ON A MORE NORTHWARD TRACK.  WITH
REGARD TO THE EXTENT OF THE SURFACE LOW DEVELOPMENT?  IM STILL A
LITTLE UNCERTAIN ON THAT.  WITH SLIGHTLY BETTER FORCING EXPECTED TO
HANG AROUND THROUGH THE EARLY PART OF THE WEEKEND...I EXPECT THE
CONVECTION SHOULD BE A LITTLE MORE SELF SUFFICIENT AND A LITTLE
LESS RELIABLE ON DIURNAL TRENDS.

REGARDLESS...PRECIPITABLE WATER VALUES ARE EXPECTED TO RISE TOWARD
THE 2 INCH MARK AGAIN AS THIS SYSTEM MOVES WEST.  THIS SHOULD RESULT
IN AN INCREASED COVERAGE OF SHOWERS AND THUNDERSTORMS...ESPECIALLY
DURING THE AFTERNOON AND EARLY EVENING.

FOR TONIGHT THOUGH...FIRST PERIOD RAIN CHANCES WILL LARGELY BE BASED
UPON ONGOING RADAR TRENDS.  AFTERNOON LAPS DATA INDICATES A HIGHLY
BUOYANT AND UNSTABLE AIRMASS OVER EASTERN PARTS OF THE STATE.  CAPE
VALUES ARE RUNNING IN EXCESS OF 2000 JOULES/KG WITH LIFTED INDICES
LESS THAN -4 DEGREES CELSIUS.  FOR THAT REASON...I HAVE MENTIONED
SOME STRONG STORMS OVER AREAS MAINLY ALONG AND EAST OF INTERSTATE 55
(INCLUSIVE OF THE METRO).  /#10/

POPS WERE INCREASED A BIT FOR SUNDAY AS THE UPPER LOW POSITIONS
ITSELF OVER OUR FORECAST AREA IN ITS SLOW MIGRATION WESTWARD. THIS
FEATURE ALONE SHOULD BE ENOUGH TO ENSURE A GOOD DEAL OF DIURNALLY
DRIVEN SHOWER AND THUNDERSTORM ACTIVITY MATERIALIZES AFTER MIDDAY
SUNDAY GIVEN THE ADEQUATE LOW LEVEL INSTABILITY WHICH SHOULD BE IN
PLACE. BUT AN ADDITIONAL FACTOR WILL BE A CONSOLIDATED LOW LEVEL
CIRCULATION WHICH SHOULD BE OFFSET TO THE EAST OF THE CENTER OF LOW
PRESSURE IN THE UPPER LEVELS. THE LOW LEVEL CIRCULATION SHOULD
FURTHER WORK TO INCREASE COVERAGE OF PRECIP IN EASTERN ZONES AND
THUS POPS WERE INCREASED A BIT OVER THE ALREADY AGGRESSIVE MAV
GUIDANCE EAST OF I-55 FOR THIS PERIOD. TEMPS WILL BE TAPERED DOWN TO
MAXES IN THE UPPER 80S IN THE EAST...BUT WESTERN AREAS SHOULD STILL
GET UP TO AT LEAST AROUND 90 DEGREES BEFORE CONVECTION COOLS THINGS
DOWN BY THE LATTER HALF OF THE AFTERNOON. THERE WILL BE THE
POTENTIAL FOR HEAVY DOWNPOURS WITH SLOW MOVING STORM CLUSTERS SUNDAY
AND THIS WAS HIGHLIGHTED IN THE HWO.

THE UPPER LOW AND LOOSELY ATTACHED LOW LEVEL CIRCULATION SHOULD
CONTINUE THEIR PROGRESS WESTWARD MONDAY AND TUESDAY...WITH BOTH
ENTITIES WEAKENING IN THE PROCESS. BY LATE TUESDAY AND INTO
WEDNESDAY THE CONTROLLING WEATHER REGIME OVER THE LOWER MISSISSIPPI
VALLEY SHOULD HAVE EVOLVED INTO A FAMILIAR (FOR THIS SUMMER)
NORTH-SOUTH ORIENTED SHEAR AXIS POSITIONED JUST WEST OF THE MS
RIVER. SO...AFTER LOTS OF SHOWERS AND STORMS ABOUT THE REGION MONDAY
AND TUESDAY AS DISTURBANCES MOVE ACROSS...WE SHOULD BEGIN TO SEE
SHOWER AND THUNDERSTORM ACTIVITY TAPER BACK MAINLY TO THE SCATTERED
AFTERNOON AND EARLY EVENING VARIETY. THIS TRANSITION WILL LIKELY BE
ACCOMPANIED BY A GRADUAL WARMING TREND WITH THE POSSIBILITY OF HIGHS
GETTING UP INTO THE MID 90S AGAIN BY THE END OF NEXT WORK WEEK AS
THE BERMUDA HIGH BUILDS IN THE FROM THE WEST. /BB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM: BUTTS
LONG TERM:  BRYANT
Hazardous weather outlook, Aug 5, 2:45 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
245 PM CDT FRI AUG 05 2005

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
061945-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
245 PM CDT FRI AUG 05 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND SATURDAY...

...THUNDERSTORMS...
STRONG THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER PARTS OF
CENTRAL AND EASTERN MISSISSIPPI...MAINLY ALONG AND EAST OF
INTERSTATE 55.	THIS INCLUDES THE CITIES OF
COLUMBUS...MERIDIAN...HATTIESBURG... AND METRO JACKSON.  WIND
GUSTS UP TO 50 MILES AN HOUR WILL BE THE MAIN RISK WITH THE
STRONGER STORMS.

A WESTWARD MOVING TROUGH OF LOW PRESSURE HAS COMBINED WITH A
MOIST AND VERY UNSTABLE AIRMASS TO ALLOW SHOWERS AND
THUNDERSTORMS TO DEVELOP ACROSS MUCH OF MISSISSIPPI THIS
AFTERNOON.  BECAUSE OF THE HIGH AMOUNT OF INSTABILITY OVER
EASTERN MISSISSIPPI...SOME OF THE THUNDERSTORMS MAY BE QUITE
STRONG.

ALTHOUGH THUNDERSTORM INTENSITY MAY DECREASE SOMEWHAT AFTER
SUNSET...THE PRESENCE OF THE LOW PRESSURE TROUGH MAY ALLOW
SHOWERS AND THUNDERSTORMS TO LINGER AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY...

...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT...
DEVELOPING LOW PRESSURE IN THE VICINITY OF THE DEEP SOUTH AND
DEEPER TROPICAL MOISTURE RETURNING TO THE REGION COULD TRIGGER
SOME LOCALLY HEAVY RAINFALL OVER PORTIONS OF SOUTHEAST
MISSISSIPPI LATE SATURDAY THROUGH MONDAY.

SLOW MOVING COMPLEXES OF SHOWERS OR THUNDERSTORMS COULD PRODUCE
RAINFALL OF ONE TO TWO INCHES IN SHORT BURSTS AT TIMES MAINLY
ALONG AND EAST OF THE INTERSTATE FIFTY-FIVE CORRIDOR. THESE RAINS
WILL CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS FROM
LATE SATURDAY THROUGH MONDAY EVENING.

...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH THE EVENING OF
FRIDAY...AUGUST 12.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Aug 5, 2:10 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT FRI AUG 5 2005

MSZ046-051-052-052015-
KEMPER-LAUDERDALE-NEWTON-
210 PM CDT FRI AUG 5 2005

...STRONG THUNDERSTORMS MOVING ACROSS EAST CENTRAL MISSISSIPPI...

AT 210 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED A CLUSTER OF
STRONG THUNDERSTORMS ALONG THE KEMPER AND LAUDERDALE COUNTY LINE...
NEAR MERIDIAN STATION.  THE CLUSTER OF STORMS WAS MOVING TO THE
SOUTHWEST AROUND 30 MILES AN HOUR...AND WILL PASS OVER OKATIBBEE LAKE
AND COLLINSVILLE BEFORE MOVING INTO EASTERN NEWTON COUNTY.  DATA
SUGGESTS THAT NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS BEING
PRODUCED BY THIS CLUSTER OF STORMS.

THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO
40 MILES AN HOUR...FREQUENT TO CONTINUOUS CLOUD TO GROUND
LIGHTNING...AND LOCALLY HEAVY RAINFALL.  RAINFALL AMOUNTS UP TO AN
INCH AN HOUR WILL BE POSSIBLE WITH THIS CLUSTER OF STORMS...WHICH
COULD RESULT IN THE PONDING OF WATER ON AREA ROADWAYS AND OTHER LOW
LYING AREAS.

MARINERS ON OKATIBBEE LAKE SHOULD SEEK SAFE HARBOR.  WIND GUSTS
PRODUCED BY THESE STORMS WILL PRODUCE CHOPPY TO ROUGH CONDITIONS ON
THE LAKE.

FURTHER UPDATES ON THESE THUNDERSTORMS WILL BE ISSUED BY YOUR
NATIONAL WEATHER SERVICE IN JACKSON AS CONDITIONS WARRANT.

BUTTS
Local storm report, Aug 5, 3:27 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT FRI AUG 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     TSTM WND DMG     MIZE                    31.87N 89.55W
08/05/2005                   SMITH              MS   EMERGENCY MNGR

            NUMEROUS TREES REPORTED DOWN IN MIZE AND RALEIGH

&&

CAL
Special weather statement, Aug 5, 4:14 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CDT FRI AUG 5 2005

MSZ048-049-052301-
HINDS-RANKIN-
414 PM CDT FRI AUG 5 2005

...NUMEROUS THUNDERSTORMS DEVELOPING ACROSS HINDS AND RANKIN
COUNTIES...

AT 410 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED TWO OUTFLOW
BOUNDARIES CONVERGING OVER HINDS AND RANKIN COUNTIES. THIS...IN
TURN...WAS TRIGGERING THE DEVELOPMENT OF NUMEROUS THUNDERSTORMS.
MANY OF THESE STORMS CAN BE EXPECTED TO PRODUCE WIND GUSTS UP TO 40
MPH...FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS. IN ADDITION...IT
IS NOT OUT OF THE QUESTION AN ISOLATED HERE STORM COULD BRIEFLY
PRODUCE WINDS UP TO SEVERE CRITERIA THROUGH 600 PM.

FURTHER UPDATES ON THESE THUNDERSTORMS WILL BE ISSUED BY YOUR
NATIONAL WEATHER SERVICE IN JACKSON AS CONDITIONS WARRANT.

50
Special weather statement, Aug 5, 4:14 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TYPO
NATIONAL WEATHER SERVICE JACKSON MS
414 PM CDT FRI AUG 5 2005

MSZ048-049-052301-
HINDS-RANKIN-
414 PM CDT FRI AUG 5 2005

...NUMEROUS THUNDERSTORMS DEVELOPING ACROSS HINDS AND RANKIN
COUNTIES...

AT 410 PM CDT...NATIONAL WEATHER SERVICE RADAR SHOWED TWO OUTFLOW
BOUNDARIES CONVERGING OVER HINDS AND RANKIN COUNTIES. THIS...IN
TURN...WAS TRIGGERING THE DEVELOPMENT OF NUMEROUS THUNDERSTORMS.
MANY OF THESE STORMS CAN BE EXPECTED TO PRODUCE WIND GUSTS UP TO 40
MPH...FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS. IN ADDITION...IT
IS NOT OUT OF THE QUESTION AN ISOLATED STORM HERE COULD BRIEFLY
PRODUCE WINDS UP TO SEVERE CRITERIA THROUGH 600 PM.

FURTHER UPDATES ON THESE THUNDERSTORMS WILL BE ISSUED BY YOUR
NATIONAL WEATHER SERVICE IN JACKSON AS CONDITIONS WARRANT.

50
Local storm report, Aug 5, 4:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CDT FRI AUG 05 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     POCAHONTAS              32.47N 90.29W
08/05/2005                   HINDS              MS   EMERGENCY MNGR

            ONE TREE REPORTED DOWN AT POCAHONTAS ROAD. ONE TREE
            REPORTED DOWN ON COKER CIRCLE ABOUT ONE MILE EAST OF
            HIGHWAY 49. ONE TREE REPORTED DOWN ON CLINCY ROAD.

0354 PM     TSTM WND DMG     1 SE FLORA              32.54N 90.30W
08/05/2005                   MADISON            MS   EMERGENCY MNGR

            SEVERAL LIMBS REPORTED DOWN ABOUT 1 MILE SOUTHEAST OF
            FLORA.

&&

CAL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 2:32 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo58 min
Aug 5, 3:29 PM CDTSevere Thunderstorm WarningJANYazoo32 min
Aug 5, 3:46 PM CDTSevere Thunderstorm WarningJANChoctaw, Oktibbeha, Winston60 min
Aug 5, 3:47 PM CDTSevere Thunderstorm WarningJANHinds, Madison58 min
Aug 5, 4:18 PM CDTSevere Thunderstorm WarningJANChoctaw26 min
Aug 5, 4:29 PM CDTSevere Thunderstorm WarningJANClay, Webster54 min
Aug 5, 5:04 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery41 min
Aug 5, 5:55 PM CDTSevere Thunderstorm WarningJANGrenada34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.